Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

Homotopy coherent category theory


Authors: Jean-Marc Cordier and Timothy Porter
Journal: Trans. Amer. Math. Soc. 349 (1997), 1-54
MSC (1991): Primary 18D20, 18D05, 18G30, 18A99
MathSciNet review: 1376543
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: This article is an introduction to the categorical theory of homotopy coherence. It is based on the construction of the homotopy coherent analogues of end and coend, extending ideas of Meyer and others. The paper aims to develop homotopy coherent analogues of many of the results of elementary category theory, in particular it handles a homotopy coherent form of the Yoneda lemma and of Kan extensions. This latter area is linked with the theory of generalised derived functors.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (1991): 18D20, 18D05, 18G30, 18A99

Retrieve articles in all journals with MSC (1991): 18D20, 18D05, 18G30, 18A99


Additional Information

Jean-Marc Cordier
Affiliation: Faculté de Mathématiques et d’Informatique, Université de Picardie - Jules Verne, 33 rue Saint Leu, 80039 Amiens Cédex 1, France
Email: cordier@mathinfo.u-picardie.fr

Timothy Porter
Affiliation: School of Mathematics, University of Wales, Bangor, Dean Street, Bangor, Gwynedd, LL57 1UT, Wales, United Kingdom
Email: t.porter@bangor.ac.uk

DOI: http://dx.doi.org/10.1090/S0002-9947-97-01752-2
PII: S 0002-9947(97)01752-2
Keywords: Simplicially enriched categories, homotopy coherent ends and coends, Yoneda lemma
Received by editor(s): July 24, 1995
Article copyright: © Copyright 1997 American Mathematical Society